Jump to content
Important Survey - Please Participate ×

Post Benzos: When did your nausea subside


[Sc...]

Recommended Posts

Hello to all!

 

I am now over 3 months off of Benzos and feel I've made great progress since my last dose.  It has been quite rocky at times and of course there are days of major discouragement, but all and all I can see some awesome progress being made.  

 

The one s/x that refuses to leave me is the nausea.  It's not every day thankfully...but most.  And when it comes on it is strong.  I have tried everything from Sea Bands to Ginger Root Capsules/Tea to Ginger chews to Peppermint Tea, etc...all w/ little to no help.  I refuse prescription meds for nausea and I won't take over the counter Gravol, etc.  So I feel stuck.

 

I am curious is if you too suffered from nausea post benzos, when did it finally leave?  I have read some posts where people have stated it was around 4 or 5 months off.  I have yet to read anyone who had it for longer than 6 months.  I just wish it would go today.  I will note that I've had my yearly physical and I am 100% healthy otherwise, so I'm not concerned about medical conditions w/ the nausea.  I believe it is fully w/d related.  

 

Sometimes it's just a dull nausea...I'm aware of it, but it's tolerable.  Right now, as I took a bite of food, I thought I'd vomit everywhere.  VERY intense nausea - and yet I've never once been sick w/ it.  It makes eating a nightmare at times and I look white as a ghost.  My mouth fills w/ hot saliva and I feel like there's a lump in my throat.  I've even TRIED to throw up and nothing budges....which also tells me it's just a "sensation" or "mixed signal" caused by the benzo w/d.

 

Thanks to all who can offer some words of encouragement or your own personal experience w/ it.  All I can do is hope it's one of the s/x that will soon leave.

 

Hugs to all,

Schatje

Link to comment
Share on other sites

Mine has come and gone. I had gastritis and nausea early on. By a few months off... most of the GI stuff was improving greatly. I can still get bouts of nausea

but it's rare. Had some yesterday, big-time... but I think I might have a cold or flu-bug.

 

The GI stuff will definitely improve steadily, imo. Keep in mind, anxiety can cause nausea, too. So, some of it could be organic. Try to relax and take good care of yourself.

I keep ginger root around for chewing on when it's bad.

 

Link to comment
Share on other sites

Am at 9 wks off- still having it bigtime. That and spinning head syndrome. Mostly everyday. sometimes getting outdoors helps a bit. Hope we both get relief from it soon.

cheers,

Susan

Link to comment
Share on other sites

I've lost almost 30 lbs since c/t June 24th. Nausea has been a big part of my withdrawals but, it's getting better and better. Today I ate like a pig with no nausea. It does get better. If your path is like mine, you'll be seeing some relief soon.
Link to comment
Share on other sites

The nausea has been one of the worst parts for me. Until this week, I couldn't really tolerate solid food.  I got most of my nutrients from V-8, Naked Juices, Ensure and bananas (rarely, I could cram a half a peanut butter sandwich down).  Finally, I began to eat veggies & fish (mostly salmon).  ....and tonight I had some grilled chicken.  Yay!

 

I experienced the exact same thing when I tapered off Xanax.  In fact, the gastro symptoms lasted about the same time....and then let up in the same order.  ...fruit, veggies...then fish...then meat.

 

 

Link to comment
Share on other sites

Thank you all for responding...I am sorry many of you have too suffered from this side effect.

 

I sleep well at night (feel very lucky for that)...and I have days or even a week here or there w/out any nausea (or VERY mild), so i assume it is w/d.  Lately it gets worse after I eat...but I'm hungry?  Food doesn't repulse me at all and at times even smells good.  But then I eat and while eating I feel like I have to gag.  I even get burning sensations in my throat but NO feeling of actual heartburn.  And the ONLY thing that gives me ANY relief is crying - hard, loud crying.  It's as though the more emotion I let out the more the nausea subsides.  Ugh.

 

I can't cry all day/every day.  I have an 8 year old and I can't be like that all day in front of her.  I find this very frustrating b/c so many of my other s/x are easing up and I feel great in some areas. 

 

Thanks again for the support - it means a lot.

 

Hugs to all,

Schatje

Link to comment
Share on other sites

Hi Schatje - I too was on klonopin. I've only been off of it for a month, but I have morning nausea mostly. I totally understand the crying. When any of my symptoms ge to be too hard, I inevitably cry and feel so much better like 2 minutes later. I've even resorted to watching sappy movies just to cry and experience relief. I'm not sure why this works so well, but at least it helps.  I'm wishing you love and healing.

:)Parker

Link to comment
Share on other sites

Schatje,

Sorry to hear about the nausea.  I can relate as I often feel nausea as well....it accompanies heartburn, diarrhea, and burning throat/mouth.  I am four months off of lorazepam, and am waiting for the GI stuff to pass.  The last few days have been better....but it's difficult to know what to eat as nothing sounds good and I've lost way too much weight...which of course makes me even more worried.  So...I guess we gain strength from others knowing that this too shall pass.  I find that the calmer I try to keep myself (not easy to do) the better my GI issues are.  Wishing you healing and peace and joy!

 

Sophia

Link to comment
Share on other sites

Thank you Parker and Sophia,

 

For me, the frustrating thing is that so many of my other s/x are presently diminishing, but the nausea is worsening.  It sometimes feels like if it's not one thing, it's something else!  I made myself eat a larger quantity this afternoon and at first felt horrible, but about an hour later the nausea began to subside and since then I'm eating more than I normally would with good results!  Maybe I'm more hungry than I think?!  If I'm getting the bad nausea confused for hunger, then maybe I'm doing the wrong thing and just need to force myself to eat more.  Who knows...I'll try it again the next time I'm this nauseous.  I'm just happy to be getting some relief from it this evening.  GI issues have been my #1 all along, whether it's pain and discomfort, bloating, "zaps" in the abdominal muscles, weight loss and lack of appetite, diarrhea (only when I tapered...not since) and nausea.  I look forward to it subsiding but feel very fortunate that I sleep well most nights and all and all can function during the day. 

 

Thank you again...all the best to you ALL...we'll get there!!!

 

Hugs,

Schatje

Link to comment
Share on other sites

Hi Schatje!

 

I'm so sorry that your suffering with this symptom as i know from experience how horrible it can be to deal with. For me, its insanely strong in the morning, and gradually lifts into the afternoon.  I find it easier to eat many small meals during the day, compared to eating 3 big meals.  That way, my stomach seems to produce less acid and it can handle more.  I've lost about 15 pounds since this all started, and it's upsetting because i work out regularly, and my body just doesn't want to gain mass and muscle like it use to. For some reason i can eat a whole bad of chips and other junk food no problem, but actual meals are hard to digest.

 

After all is said and done, it does get better.  I'm 5 months out today and many of my symptoms are starting to improve including this one.

-Sam

Link to comment
Share on other sites

Schatje,

 

As I read your response I just wanted to add something to what you said:  I DO find that the LESS food in my stomach/intestines, the MORE nausea I feel.  So I DO make myself eat regularly whether I want to or not...and that REALLY seems to help.  No food = nausea, at least for me.

 

Take care ~ Sophia

Link to comment
Share on other sites

I haven't had much nausea, just a rumbly belly from time to time.  It is fascinating to me the variety of symptoms one can experience while in withdrawal, in addition to the fact that some symptoms hang around only for a short time while others are constant throughout this ordeal.  I'm sure that this will lift for you soon.

 

Rico

Link to comment
Share on other sites

Schatje,

Sorry to hear about the nausea.  I can relate as I often feel nausea as well....it accompanies heartburn, diarrhea, and burning throat/mouth.  I am four months off of lorazepam, and am waiting for the GI stuff to pass.  The last few days have been better....but it's difficult to know what to eat as nothing sounds good and I've lost way too much weight...which of course makes me even more worried.  So...I guess we gain strength from others knowing that this too shall pass.  I find that the calmer I try to keep myself (not easy to do) the better my GI issues are.  Wishing you healing and peace and joy!

 

Sophia

 

Hi Sophia,

 

I just reread what you wrote here and I can't believe I didn't have more of a "reaction" to it initially....because what you describe is 100% was I have...right down to the burning throat.  For me, most of the diarrhea has passed and if anything I'm becoming more "regular" than I've been in years.  But the nausea kicks me down time and time again.  And it's only when I do something that REALLY distracts me that I notice it subsides.  I too find if I can stay calm it settles slightly.  I'm sorry you're in the same boat, but at least we know we're not alone!  I hope it lifts for you very soon...I am almost 4 months off and hoping to see some improvement in the coming weeks.  We'll see! 

 

BIG hugs sent your way...and thank you so much for this response.

 

Schatje

Link to comment
Share on other sites

×
×
  • Create New...